How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 28219
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

Dear Doctor. This is not a case of emergency. Male, 75 y.o.,

Customer Question

Hello, dear Doctor.
This is not a case of emergency.
Male, 75 y.o., thyroidism, diabetes, extensive infarct miocardia, chronic case for 10 years.
Medication daily: Astrix 100mg/Tenormin 25mg/Zocor 40mg/Carbimazol 10mg/Coversyl 2mg/Galvus Met 50/1000 mg
The picture is clear, chronic, well managed for about 10 years. We all know the outcome.
Lately for about 2 months the new symptoms (day and night) -
severe regular cramps in left lower leg
visibly swollen left lower leg
numbness and tingling in left leg toes
numbness and tingling in two fingers (small and ring fingers) of left palm.
My question: Please, tell me if this is a sign of an approaching stroke?
Submitted: 9 months ago.
Category: Medical
Expert:  Dr Basu replied 9 months ago.

Hi there,
This is Dr Basu, experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.

Blood clot in the leg veins is more likely possibility also called deep vein thrombosis.

Doppler ultrasound should be considered to check for blood clots in the leg veins.

Medication side effect can cause electrolyte abnormalities and cramps.

Peripheral nerve disease from thyroid and diabetes can cause such symptoms as well.

Stroke in the brain is also possible.

That can be checked by the brain scan.

Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please rate my response Excellent (click on the 5th star).
Please bookmark my profile for fast, reliable and authentic answers!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/

Customer: replied 9 months ago.
Dear Dr. Basu
I am not an MD. I am a Physicist. My tool is logic only. DVT - where should the blood clot be located to account for both left foot and left hand ?
The medications mentioned have been taken for about 10 years. Why all of a sudden adverse reaction? I have tried to take a set of vitamins group B, - no effect.
My concern is brain stroke. I have no intention of spending my life in bed. The brain scan you suggest, - will it detect anything before it happened?
Expert:  Dr Basu replied 9 months ago.

DVT of the leg vein commonly present in great saphenous vein or common iliac vein.

Hand swelling is due to the DVT in a different vein upper extremity vein.

Another possibility is peripheral arterial disease of the leg and arm.

The arteries can be clogged given your strong history of heart disease, and diabetes.

That can be checked by the angiogram of the legs and arms.

Can be fixed by angioplasty.

Medication related side effect is unlikely but still possible especially with coversyl.

MRI scan of the brain and angiogram of the brain blood vessels will show any stroke or any significant blockage of the blood vessels suggesting future stroke possibility.

Best wishes